Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Numerical schemes for conservation laws via Hamilton-Jacobi equations


Authors: L. Corrias, M. Falcone and R. Natalini
Journal: Math. Comp. 64 (1995), 555-580, S13
MSC: Primary 49L25; Secondary 35L65, 49M25, 65K10
MathSciNet review: 1265013
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present some difference approximation schemes which converge to the entropy solution of a scalar conservation law having a convex flux. The numerical methods described here take their origin from approximation schemes for Hamilton-Jacobi-Bellman equations related to optimal control problems and exhibit several interesting features: the convergence result still holds for quite arbitrary time steps, the main assumption for convergence can be interpreted as a discrete analogue of Oleinik's entropy condition, numerical diffusion around the shocks is very limited. Some tests are included in order to compare the performances of these methods with other classical methods (Godunov, TVD).


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 49L25, 35L65, 49M25, 65K10

Retrieve articles in all journals with MSC: 49L25, 35L65, 49M25, 65K10


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1995-1265013-5
PII: S 0025-5718(1995)1265013-5
Keywords: Difference approximation, conservation laws, entropy solutions, Hamilton-Jacobi equations
Article copyright: © Copyright 1995 American Mathematical Society